MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/150/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/150/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430464
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment of a moderately to severely calcified lesion with 80 percent stenosis degree.During the procedure only a small section of the stent deployed.The physician had to snap off the handle to maneuver a pin-pull for the stent to fully deploy.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The instrument was returned completely disassembled.Most of the returned components are severely deformed, most likely caused by application of high forces.The metal tube connector (bushing) has separated from both the outer shaft and the pull-wire.However, the bushing shows an imprint which appears as if it was induced by a tool such as e.G.Pliers.Unfortunately, the pull-wire and the winding wheel (which is attached to the pull-wire) were not returned for analysis.Moreover, the distal portion of the inner shaft has fractured and separated from the rest of the system.The distal portion of the inner shaft was also not returned.Review of the production documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations, no material or manufacturing related root cause was identified.The final root cause for the reported event could not be determined.

Brand Name
PULSAR-18 T3 6/150/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16206025
Report Number1028232-2023-00265
Device Sequence Number5383071
Product Code NIP
UDI-Device Identifier07640130446625
UDI-Public(01)07640130446625(17)2504
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2025
Device Model Number430464
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03225838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale